Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 280, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2019, 6:57 PM MDT for Eddy County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 2, 2019, 8:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 139 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:15 PM MDT | HAIL 1.25 | Hope, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859
WUUS54 KMAF 030057
SVRMAF
NMC015-030200-
/O.NEW.KMAF.SV.W.0280.190603T0057Z-190603T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
657 PM MDT Sun Jun 2 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Eddy County in southeastern New Mexico...
* Until 800 PM MDT.
* At 655 PM MDT, a severe thunderstorm was located 7 miles northwest
of Hope, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hope, Seven Rivers Airport, Brantley Lake State Park and Artesia
Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3296 10484 3296 10440 3255 10440 3262 10484
TIME...MOT...LOC 0055Z 288DEG 20KT 3288 10483
HAIL...1.25IN
WIND...60MPH
$$
491 follow-up statement
008
WWUS54 KMAF 030130
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
730 PM MDT Sun Jun 2 2019
NMC015-030200-
/O.CON.KMAF.SV.W.0280.000000T0000Z-190603T0200Z/
Eddy NM-
730 PM MDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN EDDY COUNTY...
At 730 PM MDT, a severe thunderstorm was located 8 miles southeast of
Hope, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Artesia, Seven Rivers Airport, Brantley Lake State Park and Artesia
Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3289 10466 3291 10440 3255 10440 3273 10475
TIME...MOT...LOC 0130Z 293DEG 21KT 3276 10460
HAIL...1.25IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:17 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 2, 5:17 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 617 PM CDT Sun Jun 2 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Concerns for the evening are the potential for storms/severe storms to impact CNM/HOB/PEQ/FST. For now we have mostly left TEMPO groups for 02Z-06Z window. MVFR CIGS are possible at MAF around sunrise/shortly after sunrise. && .PREV DISCUSSION... /issued 215 PM CDT Sun Jun 2 2019/ DISCUSSION... A deep upper low remains nearly stationary over southern California and Nevada this afternoon leaving our CWA under southwesterly flow. This, combined with afternoon heating and low level moisture will again cause scattered severe thunderstorms to develop mainly west of the Pecos River though an eastward shift in the upper ridge axis may allow for storms to move farther east than seen yesterday. Large hail will be the primary threat with a lower strong wind/tornado threat. Tomorrow will be much like today with environmental conditions little changed, then the storm threat shifts east to the Permian Basin Tuesday and Tuesday night as the upper low finally moves east across the western U.S. and into the Great Plains. Temperatures will be below normal these next several days due to abundant cloud cover and rainfall. Rain chances diminish Wednesday with the passage of the upper trough. 500mb heights rise from 585dam Thursday to 594dam Sunday as the high centered over northern Mexico amplifies into the South Plains. This begins a much warmer end to the week with highs reaching well into the 90s across much of the area and even some triple digits in the Pecos River and Rio Grande valleys. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 68 84 / 40 30 40 60 Carlsbad 66 91 66 90 / 60 40 60 40 Dryden 72 88 72 88 / 50 30 40 50 Fort Stockton 69 87 69 87 / 50 30 40 50 Guadalupe Pass 64 84 62 83 / 60 40 60 40 Hobbs 64 86 64 85 / 60 30 60 50 Marfa 60 84 60 85 / 70 40 60 50 Midland Intl Airport 69 87 68 86 / 40 30 40 50 Odessa 68 87 67 86 / 50 30 40 50 Wink 69 90 68 89 / 50 30 50 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 2, 1:09 PM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Sun Jun 2 2019 /109 PM MDT Sun Jun 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms, some severe, will be possible through tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Tuesday and Wednesday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely be early this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 6:18 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
618 PM MDT Sun Jun 2 2019
NMZ028-029-033-030045-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
618 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 645 PM MDT...
At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near
Maljamar, or 23 miles west of Lovington, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Maljamar.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3274 10342 3283 10384 3297 10382 3297 10377
3302 10376 3306 10344
TIME...MOT...LOC 0018Z 267DEG 20KT 3292 10375
80Local storm report, Jun 2, 6:23 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
723 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 18 NW MARFA 30.49N 104.24W
06/02/2019 E1.50 INCH Jeff Davis TX TRAINED SPOTTER
&&
GREGORY.MURDOCHSpecial weather statement, Jun 2, 6:31 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 731 PM CDT Sun Jun 2 2019 TXZ278-279-030100- Central Brewster County TX-Davis Mountains Foothills TX- 731 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY UNTIL 800 PM CDT... At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near Marathon, or 22 miles southeast of Alpine, moving north at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marathon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3017 10319 3015 10340 3046 10349 3048 10318 TIME...MOT...LOC 0031Z 174DEG 17KT 3024 10331 10
Special weather statement, Jun 2, 6:39 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 739 PM CDT Sun Jun 2 2019 TXZ272-277-278-030115- Van Horn and Highway 54 Corridor TX-Davis Mountains TX- Davis Mountains Foothills TX- 739 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 815 PM CDT... At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near Plateau, or 14 miles west of Kent, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kent. This includes Interstate 10 between mile markers 158 and 182. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3098 10453 3116 10455 3123 10414 3096 10411 TIME...MOT...LOC 0039Z 265DEG 22KT 3108 10446 10
Local storm report, Jun 2, 6:43 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
743 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 3 W ARTESIA 32.85N 104.48W
06/02/2019 M61 MPH Eddy NM ASOS
&&
CMRSpecial weather statement, Jun 2, 6:48 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
748 PM CDT Sun Jun 2 2019
NMZ027-028-TXZ270-271-273-030130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
748 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 830 PM CDT/730 PM MDT/...
At 747 PM CDT/647 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Carlsbad Caverns National Park, or 24 miles
southwest of Carlsbad, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pine Springs, McKittrick Canyon, Carlsbad Caverns National Park,
Whites City and Guadalupe Mountains National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and southwestern Texas.
LAT...LON 3181 10479 3197 10486 3238 10463 3229 10412
3191 10434
TIME...MOT...LOC 0047Z 225DEG 29KT 3214 10451
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Jun 2, 6:18 PM MDT | Special Weather Statement | MAF | Lea | 27 min |
| Jun 2, 6:47 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| Jun 2, 6:48 PM MDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 2, 6:57 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 63 min |
| Jun 2, 7:43 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 62 min |
| Jun 2, 7:56 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 64 min |
| Jun 2, 8:47 PM MDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 2, 9:15 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jun 2, 9:45 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| Jun 2, 9:51 PM MDT | Flash Flood Warning | MAF | Lea | 114 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.